question-icon

Can Isotretinoin cause sexual dysfunction?

default
Posted on Mon, 18 Jul 2016
Question: Hi
I have some acne problems and went to my doctor for its treatment. the doctor prescribed SOTRET 10mg (isotretinion capsules). i read some side effects of isotretinion particularly loss in sexual desire and erectile dysfunction. does this drug really effects sexual performance ??
doctor
Answered by Dr. Asmeet Kaur Sawhney (37 minutes later)
Brief Answer:
It doesn't affect sexual performance

Detailed Answer:
Hi
Thanks for being at healthcaremagic
Isotretinoin is a very effective drug in the treatment of acne and I have prescribed it to hundreds of patients but I have never seen a patient complaining of sexual dysfunction after taking isotretinoin.
Sexual dysfunction might be one of the rarest side effects of isotretinoin mentioned theoretically but I have never seen a patient suffering from sexual dysfunction in clinical practice .
You can easily start with isotretinoin without worrying about these side effects.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4964 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Isotretinoin cause sexual dysfunction?

Brief Answer: It doesn't affect sexual performance Detailed Answer: Hi Thanks for being at healthcaremagic Isotretinoin is a very effective drug in the treatment of acne and I have prescribed it to hundreds of patients but I have never seen a patient complaining of sexual dysfunction after taking isotretinoin. Sexual dysfunction might be one of the rarest side effects of isotretinoin mentioned theoretically but I have never seen a patient suffering from sexual dysfunction in clinical practice . You can easily start with isotretinoin without worrying about these side effects. Regards Dr Asmeet